Alert archive / California / Red Flag Warnings in 2006

Red Flag Warning 5, NWS Reno, NV

July 10, 2006Washoe County, Nevada; Lassen County, Modoc County, California

NWS Reno, NV issued this red flag warning at Jul 10, 2006, 2:00 PM PDT for Washoe County, Nevada; Lassen County, Modoc County, California. It took effect at Jul 11, 2006, 6:03 AM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2006, 2:00 PM PDT (21:00 UTC)
In effect from
Jul 11, 2006, 6:03 AM PDT
Expired
Jul 11, 2006, 9:00 PM PDT
In force
15 hr
Issued by
NWS Reno, NV

Counties Lassen County, CA, Modoc County, CA, Washoe County, NV

The radar

The Reno radar (KRGX), 154 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.0 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2006-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2006-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2777 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KREV 102100
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
200 PM PDT MON JUL 10 2006

...RED FLAG WARNING TUESDAY AFTERNOON AND EVENING FOR GUSTY WINDS
AND LOW HUMIDITY OVER PORTIONS OF NORTHEAST CALIFORNIA AND WESTERN
NEVADA...

.LOW PRESSURE WILL APPROACH THE NORTHWEST COAST ON TUESDAY.
SURFACE WINDS AHEAD OF THIS SYSTEM WILL INCREASE BY TUESDAY
AFTERNOON ALONG THE SIERRA FRONT AND NORTHWARD TOWARD THE OREGON
BORDER. THE COMBINATION OF GUSTY WINDS ALONG WITH LOW HUMIDITY AND
DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

CAZ270-278-NVZ450-458-111430-
/O.UPG.KREV.FW.A.0004.060711T1900Z-060712T0400Z/
/O.NEW.KREV.FW.W.0005.060711T2100Z-060712T0400Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
WESTERN NEVADA SIERRA FRONT-NORTHERN WASHOE COUNTY-
200 PM PDT MON JUL 10 2006

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT TUESDAY FOR 
GUSTY WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 9 PM PDT TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH
ARE EXPECTED TUESDAY AFTERNOON AND EVENING. IN ADDITION...HUMIDITY
IS EXPECTED TO RANGE FROM 10 T0 15 PERCENT DURING THE LATE
AFTERNOON...PRODUCING CRITICAL FIRE WEATHER CONDITIONS FOR SEVERAL
HOURS. WINDS WILL DIMINISH WHILE HUMIDITIES RISE ABOVE 15 PERCENT
BY 9 PM TUESDAY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR.

$$
MJD
4 follow-up statements
000 
WWUS85 KREV 111303
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
603 AM PDT TUE JUL 11 2006

...RED FLAG WARNING TUESDAY AFTERNOON AND EVENING FOR STRONG WINDS
AND LOW HUMIDITY OVER PORTIONS OF NORTHEAST CALIFORNIA AND
WESTERN NEVADA...

...FIRE WEATHER WATCH WEDNESDAY AFTERNOON AND EVENING FOR STRONG
WINDS AND LOW HUMIDITY OVER PORTIONS OF WESTERN NEVADA...

.LOW PRESSURE WILL APPROACH THE NORTHWEST COAST ON TUESDAY.
SURFACE WINDS AHEAD OF THIS SYSTEM WILL INCREASE BY TUESDAY
AFTERNOON ALONG THE SIERRA FRONT AND NORTHWARD TOWARD THE OREGON
BORDER. THE COMBINATION OF GUSTY WINDS ALONG WITH LOW HUMIDITY
AND DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

NVZ453-112115-
/O.NEW.KREV.FW.A.0005.060712T1900Z-060713T0400Z/
/O.EXB.KREV.FW.W.0005.060711T1900Z-060712T0400Z/
WEST CENTRAL NEVADA BASIN AND RANGE-
603 AM PDT TUE JUL 11 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING. 

SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH
WILL DEVELOP SHORTLY AFTER NOON TODAY. THE STRONGEST WINDS ARE
EXPECTED ACROSS PERSHING COUNTY...AS WELL AS NORTHERN LYON COUNTY
AND CHURCHILL COUNTY WEST OF FALLON. IN ADDITION...HUMIDITY IS
EXPECTED TO RANGE FROM 10 T0 15 PERCENT DURING THE AFTERNOON... 
PRODUCING CRITICAL FIRE WEATHER CONDITIONS FOR SEVERAL HOURS.
WINDS WILL DIMINISH WHILE HUMIDITIES RISE ABOVE 15 PERCENT BY 9 PM
TUESDAY EVENING.

FOR WEDNESDAY...WINDS ARE EXPECTED TO INCREASE AGAIN ACROSS THE
AREAS AS HUMIDITY DROPS TO NEAR 10 TO 15 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR.


$$

NVZ450-112115-
/O.NEW.KREV.FW.A.0005.060712T1900Z-060713T0400Z/
/O.EXT.KREV.FW.W.0005.060711T1900Z-060712T0400Z/
WESTERN NEVADA SIERRA FRONT-
603 AM PDT TUE JUL 11 2006

...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING. THE RED FLAG WARNING IS NOW IN EFFECT FROM
NOON TODAY TO 9 PM PDT THIS EVENING. 

SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH
ARE EXPECTED TO BEGIN SHORTLY AFTER NOON TODAY. THESE WINDS WILL
CONTINUE INTO THE EVENING HOURS. IN ADDITION...HUMIDITY IS
EXPECTED TO RANGE FROM 10 T0 15 PERCENT DURING THE AFTERNOON... 
PRODUCING CRITICAL FIRE WEATHER CONDITIONS FOR SEVERAL HOURS. WINDS
ARE EXPECTED TO DIMINISH AROUND 9 PM...BUT POOR HUMIDITY RECOVERY
IS EXPECTED TONIGHT.

FOR WEDNESDAY...WINDS ARE EXPECTED TO INCREASE AGAIN ALONG THE
SIERRA FRONT AS HUMIDITY DROPS TO NEAR 10 TO 15 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR.


$$

CAZ270-278-NVZ458-112115-
/O.EXT.KREV.FW.W.0005.060711T1900Z-060712T0400Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
NORTHERN WASHOE COUNTY-
603 AM PDT TUE JUL 11 2006

...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING. 

SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH
ARE EXPECTED TO BEGIN SHORTLY AFTER NOON TODAY. THESE WINDS WILL
CONTINUE INTO THE EVENING HOURS. IN ADDITION...HUMIDITY IS
EXPECTED TO RANGE FROM 10 T0 15 PERCENT DURING THE AFTERNOON... 
PRODUCING CRITICAL FIRE WEATHER CONDITIONS FOR SEVERAL HOURS. WINDS
ARE EXPECTED TO DIMINISH AROUND 9 PM...BUT POOR HUMIDITY RECOVERY
IS EXPECTED TONIGHT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR.

$$
000 
WWUS85 KREV 111308
RFWREV

RED FLAG WARNING...RESENT
NATIONAL WEATHER SERVICE RENO NV
607 AM PDT TUE JUL 11 2006

...RED FLAG WARNING TUESDAY AFTERNOON AND EVENING FOR STRONG WINDS
AND LOW HUMIDITY OVER PORTIONS OF NORTHEAST CALIFORNIA AND
WESTERN NEVADA...

...FIRE WEATHER WATCH WEDNESDAY AFTERNOON AND EVENING FOR STRONG
WINDS AND LOW HUMIDITY OVER PORTIONS OF WESTERN NEVADA...

.LOW PRESSURE WILL APPROACH THE NORTHWEST COAST ON TUESDAY.
SURFACE WINDS AHEAD OF THIS SYSTEM WILL INCREASE BY TUESDAY
AFTERNOON ALONG THE SIERRA FRONT AND NORTHWARD TOWARD THE OREGON
BORDER. THE COMBINATION OF GUSTY WINDS ALONG WITH LOW HUMIDITY
AND DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

NVZ453-112130-
/O.NEW.KREV.FW.A.0005.060712T1900Z-060713T0400Z/
/O.EXB.KREV.FW.W.0005.060711T1900Z-060712T0400Z/
WEST CENTRAL NEVADA BASIN AND RANGE-
607 AM PDT TUE JUL 11 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING. 

SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH
WILL DEVELOP SHORTLY AFTER NOON TODAY. THE STRONGEST WINDS ARE
EXPECTED ACROSS PERSHING COUNTY...AS WELL AS NORTHERN LYON COUNTY
AND CHURCHILL COUNTY WEST OF FALLON. IN ADDITION...HUMIDITY IS
EXPECTED TO RANGE FROM 10 T0 15 PERCENT DURING THE AFTERNOON... 
PRODUCING CRITICAL FIRE WEATHER CONDITIONS FOR SEVERAL HOURS.
WINDS WILL DIMINISH WHILE HUMIDITIES RISE ABOVE 15 PERCENT BY 9 PM
TUESDAY EVENING.

FOR WEDNESDAY...WINDS ARE EXPECTED TO INCREASE AGAIN ACROSS THE
AREAS AS HUMIDITY DROPS TO NEAR 10 TO 15 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR.


$$

NVZ450-112130-
/O.NEW.KREV.FW.A.0005.060712T1900Z-060713T0400Z/
/O.EXT.KREV.FW.W.0005.060711T1900Z-060712T0400Z/
WESTERN NEVADA SIERRA FRONT-
607 AM PDT TUE JUL 11 2006

...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING. THE RED FLAG WARNING IS NOW IN EFFECT FROM
NOON TODAY TO 9 PM PDT THIS EVENING. 

SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH
ARE EXPECTED TO BEGIN SHORTLY AFTER NOON TODAY. THESE WINDS WILL
CONTINUE INTO THE EVENING HOURS. IN ADDITION...HUMIDITY IS
EXPECTED TO RANGE FROM 10 T0 15 PERCENT DURING THE AFTERNOON... 
PRODUCING CRITICAL FIRE WEATHER CONDITIONS FOR SEVERAL HOURS. WINDS
ARE EXPECTED TO DIMINISH AROUND 9 PM...BUT POOR HUMIDITY RECOVERY
IS EXPECTED TONIGHT.

FOR WEDNESDAY...WINDS ARE EXPECTED TO INCREASE AGAIN ALONG THE
SIERRA FRONT AS HUMIDITY DROPS TO NEAR 10 TO 15 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR.


$$

CAZ270-278-NVZ458-112130-
/O.EXT.KREV.FW.W.0005.060711T1900Z-060712T0400Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
NORTHERN WASHOE COUNTY-
607 AM PDT TUE JUL 11 2006

...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING. 

SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH
ARE EXPECTED TO BEGIN SHORTLY AFTER NOON TODAY. THESE WINDS WILL
CONTINUE INTO THE EVENING HOURS. IN ADDITION...HUMIDITY IS
EXPECTED TO RANGE FROM 10 T0 15 PERCENT DURING THE AFTERNOON... 
PRODUCING CRITICAL FIRE WEATHER CONDITIONS FOR SEVERAL HOURS. WINDS
ARE EXPECTED TO DIMINISH AROUND 9 PM...BUT POOR HUMIDITY RECOVERY
IS EXPECTED TONIGHT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR.

$$
000 
WWUS85 KREV 112127
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
227 PM PDT TUE JUL 11 2006

...RED FLAG WARNING THIS AFTERNOON AND EVENING FOR STRONG WINDS
AND LOW HUMIDITY OVER PORTIONS OF NORTHEAST CALIFORNIA AND WESTERN
NEVADA...

...FIRE WEATHER WATCH WEDNESDAY AFTERNOON AND EVENING FOR STRONG
WINDS AND LOW HUMIDITY OVER PORTIONS OF WESTERN NEVADA...

.LOW PRESSURE NEAR THE NORTHWEST COAST WILL BRING GUSTY SURFACE
WINDS ALONG THE SIERRA FRONT AND NORTHWARD TOWARD THE OREGON
BORDER THROUGH THIS EVENING. THE COMBINATION OF GUSTY WINDS ALONG
WITH LOW HUMIDITY AND DRY FUELS WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS. AS THIS SYSTEM MOVES EAST INTO THE NORTHERN
ROCKIES ON WEDNESDAY...LOCALLY GUSTY WINDS WILL REMAIN POSSIBLE IN
PORTIONS OF WESTERN NEVADA. 

NVZ450-120400-
/O.CON.KREV.FW.W.0005.000000T0000Z-060712T0400Z/
/O.CON.KREV.FW.A.0005.060712T1900Z-060713T0400Z/
WESTERN NEVADA SIERRA FRONT-
227 PM PDT TUE JUL 11 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH
WILL CONTINUE THIS AFTERNOON AND INTO THE EVENING HOURS. IN
ADDITION...HUMIDITY IS EXPECTED TO RANGE FROM 10 T0 15 PERCENT
THROUGH EARLY EVENING...PRODUCING CRITICAL FIRE WEATHER
CONDITIONS FOR SEVERAL HOURS. WINDS ARE EXPECTED TO DIMINISH
WHILE HUMIDITY INCREASES AFTER 9 PM.

FOR WEDNESDAY...WINDS ARE EXPECTED TO INCREASE AGAIN ALONG THE
SIERRA FRONT AS HUMIDITY DROPS BELOW 15 PERCENT IN THE AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR.

$$

NVZ453-120400-
/O.CON.KREV.FW.W.0005.000000T0000Z-060712T0400Z/
/O.CON.KREV.FW.A.0005.060712T1900Z-060713T0400Z/
WEST CENTRAL NEVADA BASIN AND RANGE-
227 PM PDT TUE JUL 11 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

SOUTHWEST TO WEST WINDS OF 10 TO 20 MPH WITH GUSTS BETWEEN 30 AND
35 MPH WILL CONTINUE THIS AFTERNOON AND INTO THE EVENING HOURS.
THE STRONGEST WINDS ARE EXPECTED ACROSS WESTERN PERSHING
COUNTY...AS WELL AS NORTHERN LYON COUNTY AND CHURCHILL COUNTY WEST
OF FALLON. IN ADDITION...HUMIDITY IS EXPECTED TO RANGE FROM 8 T0
13 PERCENT THROUGH EARLY EVENING...PRODUCING CRITICAL FIRE WEATHER
CONDITIONS FOR SEVERAL HOURS. WINDS ARE EXPECTED TO DIMINISH WHILE
HUMIDITY INCREASES AFTER 9 PM.

FOR WEDNESDAY...WINDS ARE EXPECTED TO INCREASE AGAIN ACROSS WEST 
CENTRAL NEVADA AS HUMIDITY DROPS TO NEAR 10 TO 15 PERCENT IN THE
AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR.

$$

CAZ270-278-NVZ458-120400-
/O.CON.KREV.FW.W.0005.000000T0000Z-060712T0400Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
NORTHERN WASHOE COUNTY-
227 PM PDT TUE JUL 11 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING.

SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH
WILL CONTINUE THIS AFTERNOON AND INTO THE EVENING HOURS. IN
ADDITION...HUMIDITY IS EXPECTED TO RANGE FROM 8 T0 13 PERCENT
THROUGH EARLY EVENING...PRODUCING CRITICAL FIRE WEATHER CONDITIONS
FOR SEVERAL HOURS. WINDS ARE EXPECTED TO DIMINISH WHILE HUMIDITY
INCREASES AFTER 9 PM.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR.

$$
MJD
000 
WWUS85 KREV 120359
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
859 PM PDT TUE JUL 11 2006

...FIRE WEATHER WATCH WEDNESDAY AFTERNOON AND EVENING FOR STRONG
WINDS AND LOW HUMIDITY OVER PORTIONS OF WESTERN NEVADA...

.LOW PRESSURE NEAR THE NORTHWEST COAST WILL MOVE EAST INTO THE
NORTHERN ROCKIES ON WEDNESDAY...WITH GUSTY WINDS POSSIBLE IN
PORTIONS OF WESTERN NEVADA WEDNESDAY AFTERNOON AND EVENING.

NVZ450-121200-
/O.EXP.KREV.FW.W.0005.000000T0000Z-060712T0400Z/
/O.CON.KREV.FW.A.0005.060712T1900Z-060713T0400Z/
WESTERN NEVADA SIERRA FRONT-
859 PM PDT TUE JUL 11 2006

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING. 

RED FLAG WARNING CRITERIA ARE NO LONGER BEING MET...THEREFORE THE
RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...SOUTHWEST TO WEST
WINDS GUSTING BETWEEN 20 TO 25 MPH WITH HUMIDITIES IN THE 20 TO 30
PERCENT RANGE WILL CONTINUE TO AFFECT THE SIERRA FRONT THIS
EVENING. WINDS WILL DIMINISH LATE THIS EVENING WITH HUMIDITIES
RISING ABOVE 30 PERCENT.

FOR WEDNESDAY...WINDS ARE EXPECTED TO INCREASE AGAIN ALONG THE
SIERRA FRONT AS HUMIDITY DROPS BELOW 15 PERCENT IN THE AFTERNOON.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$

NVZ453-121200-
/O.EXP.KREV.FW.W.0005.000000T0000Z-060712T0400Z/
/O.CON.KREV.FW.A.0005.060712T1900Z-060713T0400Z/
WEST CENTRAL NEVADA BASIN AND RANGE-
859 PM PDT TUE JUL 11 2006

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING. 

RED FLAG WARNING CRITERIA ARE NO LONGER BEING MET...THEREFORE THE
RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...SOUTHWEST TO WEST
WINDS GUSTING BETWEEN 20 TO 25 MPH WITH HUMIDITIES IN THE 20 TO 30
PERCENT RANGE WILL CONTINUE TO AFFECT THE AREA THIS EVENING. WINDS
WILL DIMINISH LATE THIS EVENING WITH HUMIDITIES RISING ABOVE 30
PERCENT.

FOR WEDNESDAY...WINDS ARE EXPECTED TO INCREASE AGAIN ACROSS WEST
CENTRAL NEVADA AS HUMIDITY DROPS TO NEAR 10 TO 15 PERCENT IN THE
AFTERNOON.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$

CAZ270-278-NVZ458-120500-
/O.EXP.KREV.FW.W.0005.000000T0000Z-060712T0400Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
NORTHERN WASHOE COUNTY-
859 PM PDT TUE JUL 11 2006

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Jul 10, 2:20 AM PDT, 11 hours 40 minutes earlier.

Area forecast discussion, Jul 10, 2:20 AM PDT, 11 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
220 AM PDT MON JUL 10 2006

.SHORT TERM...
WEAK SHORT WAVES THAT AFFECTED THE AREA OVER THE WEEKEND ARE FINALLY
MOVING EAST AS FIRST TROUGH MOVES INTO THE PAC NW. MOISTURE AND
INSTABILITY SHOULD BE PUSHED EVEN FURTHER SOUTH TODAY. ON SUNDAY
MOST TSTMS OCCURRED FROM THE RENO AREA SOUTH AND EAST. TODAY STORMS
SHOULD BE MAINLY CONFINED TO MONO AND MINERAL COUNTIES. A STRONGER
TROUGH APPROACHES THE WEST COAST ON TUESDAY AND MOVES ACROSS THE
AREA TUESDAY NIGHT AND WEDNESDAY. THIS WILL PUSH TSTMS FURTHER SOUTH
ONCE AGAIN WITH MOST OF THE ACTIVITY EAST AND SOUTH OF OUR
CWA...HOWEVER DID LEAVE SLIGHT CHANCE OF TSTMS IN THE FORECAST FOR
MINERAL COUNTY AS ANY WEAK CONVERGENCE AND INSTABILITY MAY BE ENOUGH
TO PRODUCE A STORM OR TWO. OTHERWISE THE MAIN CONCERN WILL FIRE
WEATHER WITH THE WINDS INCREASING AHEAD OF TROUGHS. WINDS WILL PICK
UP TODAY...BUT WIND GUSTS SHOULD REMAIN BELOW 30 MPH. BY TUESDAY
WINDS INCREASE AGAIN AS MAIN TROUGH APPROACHES AND THE PRESSURE
GRADIENT TIGHTENS. WIND GUSTS 30-35 MPH ARE LIKELY FROM RENO NORTH.
HUMIDITIES WILL ALSO DROP BELOW 15% PRODUCING CRITICAL FIRE WEATHER
CONDITIONS. THE STRONGEST WINDS APPEAR TO BE OVER THE NWRN PORTION
OF THE CWA...THEREFORE FIRE WEATHER WATCH WILL REMAIN FOR THE
RENO/CARSON CITY AREAS...NWRN NV AND FAR NERN CA FOR TUESDAY
AFTERNOON AND EVENING. WEDNESDAY WILL BE ANOTHER BREEZY DAY AS
TROUGH MOVES THROUGH...BUT HUMIDITIES WILL LIKELY BE SLIGHTLY HIGHER
AS SOME COOLER AIR MOVES IN WITH TROUGH. TEMPERATURES WILL REMAIN
NEAR OR A FEW DEGREES ABOVE NORMAL THROUGH THE MIDDLE OF THE WEEK.
BENINATO

.LONG TERM...THURSDAY THROUGH SUNDAY...
STRONG RIDGE ACROSS THE AREA WITH E-W AXIS ACROSS SRN NV AND CA PER
GFS. EURO HAS MORE ROUNDED RIDGE WHICH WOULD BE MORE FAVORABLE TO
MOISTURE ADVECTION FROM THE SE. WILL COMPROMISE AND KEEP MOIST OF
THE MOISTURE TO THE SOUTH AND EAST BUT KEEP LOW POPS ACROSS SOUTHERN
ZONES THIS WEEKEND WITH NO MENTION OF TS. WITH THESE IDEAS...EXPECT
TEMPS TO WARM QUITE A BIT...WITH 100 DEGREE READINGS ACROSS PARTS OF
WESTERN NV BY FRIDAY...ESPECIALLY WITH H5 HEIGHTS OF 594 DM AND H7
TEMPS OF 15 TO 19 C. ONLY THING THAT WOULD KEEP TS AT BAY WILL BE A
MODEST CAP DUE TO THE VERY WARM H5 TEMPS OF -5 C. HOWEVER...IF EURO
IS CORRECT...ENOUGH MOISTURE MAY SEEP IN TO OVERCOME CAP AND PRODUCE
STORMS OVER THE WEEKEND. WALLMANN

&&

.AVIATION...
VFR. ONLY ISOLATED THUNDERSTORMS IN THE CENTRAL SIERRA NEAR KMMH AND
KBIH TO NEAR HAWTHORNE. WALLMANN

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH TUESDAY AFTERNOON AND EVENING ZONES 450 AND
     458 FOR STRONG WINDS AND LOW RH.
CA...FIRE WEATHER WATCH TUESDAY AFTERNOON AND EVENING ZONES 270 AND
     278 FOR STRONG WINDS AND LOW RH.

&&

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 6:27 PM PDTSevere Thunderstorm WarningREVLyon63 min
Jul 9, 6:57 PM PDTFlash Flood WarningREVLyon93 min
Jul 9, 9:14 PM PDTFire Weather WatchREVWashoe17 hr

Nearby

Red Flag Warnings in California, 2006Red Flag Warnings in Nevada, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.